Venlafaxine Withdrawal Update: I thought I... - Anxiety Support

Anxiety Support

46,902 members47,039 posts

Venlafaxine Withdrawal Update

peanutbuttercup
peanutbuttercup

I thought I would start a post about V withdrawal in case it ever helps a person in the future. When I searched the internet it seemed to be divided between horror stories and the medical community saying it barely exists and if it does it is very mild. So here is my experience (so far). I was on 150 mg for about 8 months and tapered to 0 over about 2.5 weeks.

Day 1 - the morning wasn’t too bad, but by the afternoon had high agitation, was very tense and my new friend the brain zaps.

Day 2 - Itchy eyes (like an allergy), body aches, flu like symptoms annnd the brain zaps and slight vertigo

Day 3 and 4 - Much the same as the first two days

Day 5 - Just sucked. No two ways about it. All of the above with anxiety on steroids

Day 6 - Not a bad day at all. Thought I had this thing knocked. Of course, since it was Saturday, I could lay around and decompress all day.

Day 7 - (Today) Much more like Day 5 than Day 6, which is to say not great. Guess I don’t have it knocked yet.

Will update this for the next few weeks.

Would love to hear about anyone going through this right now as well.

18 Replies
oldestnewest

Hi. I've been on Venlafaxine for quite some time now. It seems like you cut down really quickly, too quickly may be. Perhaps a far slower reduction regime would have been better?

Thanks for,the reply. Although I did what my doctor suggested, I agree. But I am where I am now and refuse to go back. No way I want to go through this more than once.

Oh yea, I'm sure! Well done!

Hi, wow that’s very quick to reduce to 0. Your doctor should be monitoring you coming off this medication. Don’t be afraid to go back up a little so you can reduce slowly. I reduced very slowly and had a lot of withdrawal symptoms. Sadly I’m back up after a bad episode of anxiety and depression. Feel like I failed so I understand what you are saying about not going back up.

How long were you off before you restarted? And do you do anything else like therapy for your anxiety and depression?

I reduced down to 75mg from 187.5mg over 4months and was doing great but then after Christmas I crashed badly! So annoyed as felt I could finally get off meds. I have been referred to psychologist from my psychiatrist. I have done CBT etc in the past.

This morning I did a session of acupuncture and the lady said she has had 4 people in to for anxiety. I’m going to do 6 weeks to see does it help. She gave me metal balls for the pressure points in my ear to press when anxious too. Maybe try something like this too?

Definitely want to try acupuncture. Did you think it helped? Also love pressure points.

Yes I liked it. Going to do 6 weeks. Then 1 a month to try maintain and see how it goes.

How are you feeling today?

Thanks for this info! Am on 225mg of venlafaxine and not planning on going down dose any time soon, but good to knows others experiences with it!

I would like to tell you that this medicine has horrible withdrawal symptoms. If you do need it try to not miss any doses and getting off of the medicine needs to be supervised by a doctor EVERYDAY. I had dreams that were so realistic that I had to question myself if the events really happened or not. It also gives you headaches that no medication can alleviate! Do not believe everything doctors tell you. They are paid by pharmaceutical companies to withhold certain information.

They definitely under sell the effects of getting off it. I wonder if anyone has ever gotten off this stuff without horrible withdrawal.

Berryboo4
Berryboo4 in reply to Ten_Mill

Hi if I miss one dose by a few hours I feel IT I’m light headed feel sick definitely could not go a day without it take 225mg slow release

Hidden
Hidden

I came off this some years ago now...I didn’t realise it at the time but it did cause me to relapse...looking back, I did come off it slowly but not slowly enough for sure...

We are all different in how things affect us, but personally I struggled a lot .after coming off, needs big input from medical professional to come off it in my opinion.....

Xx

Hello , just noticed this post! I am currently recovering from Venlafaxine withdrawal after tapering carefully off it for 2 months. The first two months were bad but bearable- brain zaps & fog ,off colour etc. The next month I had was wonderful ,clear head ,very active and looking to the future with confidence when out of the blue I had a bad nights sleep and wham!! the next day the most crippling Anxiety I have ever had in my life, I suffered it for 5 days until in desperation I tried a small (37.5) mg tablet which lifted the Anxiety to manageable levels again. I had been on 75mg tablets X2 daily but now am on 75 ml XL capsules and feel now that my damaged nervous system is slowly recovering - it took about 6 days of XL to get rid of my Anxiety.

I believe for some folks it will take a year or more to very,very slowly taper under strict medical supervision and never ever stop ' cold turkey'.

I will be on it for the rest of my life as I never want to go through that again.

I found taking Dark Chocolate, Chamomile tea ,Almonds and Avocados helped during recovery and completely cutting Sugar,white flour products and caffeine helped aid my symptoms reduce quicker. This drug certainly helps a lot of people but it is a seriously strong medicine and not to be messed about with ie. Changing or skipping doses is a big no no!!

Hope this helps someone who experiences withdrawal from Antidepressants as they can be worse than the Doctors believe.

Yours truly

Davie

Hiya Davie, glad to hear it. I made it through after several weeks of extremely unpleasant. Happy I’m off that stuff. Never want to go through that kind of withdrawal again.

Really pleased you are off the Venlafaxine Peanut, I sincerely hope that it is completely out of your system now, that was the scariest few weeks of my life,I thought I was over the worst when the brain zaps etc stopped but oh no! If I was single I don't believe I would be here today and that's the truth! The fact I took a small dose of the drug made me realise it was a withdrawal and thankfully now I am feeling much better!

I don't know what country you live in but there is a big petition in the UK which has about 8500 signatures already to provide 'tapering strips' to help people come off these drugs slowly and safely as worryingly even the GP's are unaware of the difficulty coming of these pschycotropic meds. The link to the petition is here , please feel free to share it.

Kindest regards

Davie

change.org/p/provide-taperi...

Hello, I have just been prescribed venlafaxine and after doing some research I’m worried about starting to take it..

Can anyone remember their experience when beginning to take it and whether they had side effects then too?

Did it help you whilst taking the drug?

Looking back would you say it was worth going through the withdrawal?

Is there anyone who has had positive experiences with this?

Apologies for all the questions and would appreciate any advice you may have! :)

RayB
RayB in reply to Princess0407

There are may who say there is little evidance of these type of drugs being of great value,,indeed there has been many books written on the subject.

I remember reading one called, Skewed,, Martin J Walker. it gave good insight into the practices and habbits of Phychiatric medcine. You should be able to get a copy second hand for a few pounds on one of the online auctions.

You may also like...